One dead, three hospitalized after multiple overdoses in Newark over 24 hours

NEWARK, OH (WCMH) — One person is dead and three others are in the hospital after a series of overdoses in the last 24 hours in Newark.

Newark Police and Newark Fire say they administered approximately 18 doses of Naloxone during the 24 hour period between August 6th though August 7th. At least three people ended up in the hospital and one person died as a result of a drug overdose.

Newark Police has the NARI program to provide help and services to those wanting to fight the addition of drugs. The agency says it will also continue to work hard to serve the citizens of Newark.

Licking County Health Commissioner Joe Ebel said the key to saving lives is spotting when an overdose is happening.

“Just like strokes. heart attacks, it’s about how quickly you respond that can make a huge difference,” said Ebel.

Some of those signs are blue lips or fingernails, heavy breathing or loss of consciousness.  They’ve posted all of this information on all social media platforms in response to the overdoses.

The Health Department has an Overdose Death Review Group to look at how to cut down on the number of overdose deaths.

NBC4i.com provides commenting to allow for constructive discussion on the stories we cover. In order to comment here, you acknowledge you have read and agreed to our Terms of Service. Commenters who violate these terms, including use of vulgar language or racial slurs, will be banned. Please be respectful of the opinions of others and keep the conversation on topic and civil. If you see an inappropriate comment, please flag it for our moderators to review.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s